Nonconventional large deviations theorems

Yuri Kifer, S. R.S. Varadhan

Research output: Contribution to journalArticlepeer-review


We obtain large deviations theorems for both discrete time expressions of the form ∑n=1N F(X(q1(n)),..., X(qℓ(n))) and similar expressions of the form ∫0T F(X(q1(t)),..., X(qℓ(t))) dt in continuous time. Here X(n),n≥ 0 or X(t), t≥ 0 is a Markov process satisfying Doeblin's condition, F is a bounded continuous function and qi(n) = in for i ≤ k while for i>k they are positive functions taking on integer values on integers with some growth conditions which are satisfied, for instance, when qi's are polynomials of increasing degrees. Applications to some types of dynamical systems such as mixing subshifts of finite type and hyperbolic and expanding transformations will be obtained, as well.

Original languageEnglish (US)
Pages (from-to)197-224
Number of pages28
JournalProbability Theory and Related Fields
Issue number1-2
StatePublished - Feb 2014


  • Hyperbolic diffeomorphisms
  • Large deviations
  • Markov processes
  • Nonconventional averages

ASJC Scopus subject areas

  • Analysis
  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Nonconventional large deviations theorems'. Together they form a unique fingerprint.

Cite this